Posted 4/18/2015 10:33 AM (GMT -7)
Oh yes, I call prednisone the "devil drug." Mood swings and irritability are a very common side effect, as is "brain fog."
Prednisone mimics the hormones that are produced in the adrenal gland, so your adrenal gland stops producing as many of them. This is why you need to taper - your adrenal glands need to time to realize they need to start making the hormones again. Some of the hormones that the adrenal gland makes include adrenaline (part of why prednisone can cause insomnia or make you feel tense), hydrocortisone (which regulates how the body distributes fats, hence the weight gain), aldosterone (which regulates water and salt balance, hence the moon face), and sex hormones (which could be part of why your breasts are tender, like if you were pregnant or menstruating). There are many others as well, all of which explain the prednisone side effects.
This website is helpful in understanding what all the adrenal glands produce: